Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

The solvability of the word problem for certain semigroups


Author: Ann Yasuhara
Journal: Proc. Amer. Math. Soc. 26 (1970), 645-650
MSC: Primary 20.10
MathSciNet review: 0268257
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper establishes the solvability of the word problem for semigroups with one defining relation if that relation is of the form $ A \sim BtC$ where (1) $ A$ and $ BtC$ are words on the generators of the semigroup but the generator $ t$ does not occur in $ A,B$ or $ C$ and (2) the length of $ A$ is greater than the $ \max \;(\operatorname{length} B,\operatorname{length} C)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.10

Retrieve articles in all journals with MSC: 20.10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1970-0268257-9
PII: S 0002-9939(1970)0268257-9
Keywords: Semigroup, one defining relation, generator, word problem, solvable
Article copyright: © Copyright 1970 American Mathematical Society